Thunderstorm Wind, Crow Wing
- When
- July 13, 12:28 AM CST
- Where
- Crow Wing County, Pequot Lakes
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.600, -94.317
Numerous trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 12, 2:30 PM CST, 9 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT MON JUL 12 2004 .DISCUSSION...MAIN FOCUS FOR TONIGHT IS SEVERE WEATHER POTENTIAL. THE ATMOSPHERE WAS DESTABILIZING AS OF 20Z...WITH TEMPS IN THE 80S AND DEWPOINTS OF 65 TO 70. THE COLD FRONT WAS STRETCHED OUT FROM NW/NC MN TO WC MN. IT LOOKS LIKE STRONG TO SEVERE STORMS ARE STILL POSSIBLE IN THE VICINITY OF THE FRONT THIS LATE AFTERNOON/EVENING... BUT THERE ARE A FEW NEGATIVE FACTORS TO CONSIDER. THE POSITIVE FACTORS ARE THE MOISTURE...INSTABILITY AND SHEAR VALUES. ON THE NEGATIVE SIDE...SURFACE FORCING COULD DEFINITELY BE BETTER. NOT A LOT OF WIND CONVERGENCE ALONG THE FRONT...WITH SW WINDS SWITCHING TO W/NW BEHIND THE FRONT. ALSO...THE BEST PVA IS ALONG THE INTERNATIONAL BORDER...AND THE BEST H3 DIVERGENCE IS NORTH OF THE BORDER. NONETHLESS...SHEAR VALUES ARE HIGH...AND H5 WINDS ARE STRONG. AN ANALYSIS OF BUFKIT DATA SUGGESTS THE CIN VALUES WILL DROP TO LOW ENOUGH VALUES TO BE OVERCOME BY THE PROJECTED FORCING... SO WILL DEFINITELY CARRY POPS ACROSS THE CWA TONIGHT. IF THE STORMS DO DEVELOP...THEY WILL BE ABLE TO MAINTAIN THEMSELVES GIVEN THE AMOUNT OF SHEAR AND INSTABILITY. FOR TUESDAY...THE PARENT UPPER LEVEL TROUGH CURRENTLY OVER THE MANITOBA LAKES REGION WILL DROP DOWN ACROSS THE LAKE SUPERIOR REGION. WITH COOL H5 TEMPS AND PLENTY OF LOW LEVEL MOISTURE...THERE WILL BE SOME SCATTERED SHOWERS AND ISOLATED STORMS ON TUESDAY. SURFACE RIDGING PUSHES IN AGAIN TUESDAY NIGHT AND WEDNESDAY... AS HIGH PRESSURE BUILDS IN FROM THE DAKOTAS. NO MAJOR SYSTEMS ARE EXPECTED FOR THE REST OF THE WORK WEEK...BUT SHORTWAVES MOVING IN FROM THE NORTHWEST COULD BRING PERIODIC BOUTS OF SHOWERS AND THUNDERSTORMS. TEMPS WILL BE NEAR NORMAL OR JUST ABOVE NORMAL OVER THE NEXT SEVERAL DAYS. MOS GUIDANCE NUMBERS NOT ALL THAT DIFFERENT...AND WILL USE A BLEND OF MOS/MESOETA SFC TEMPS FOR THE DETAILS. .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. DAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 718 AM CDT MON JUL 12 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-131230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 718 AM CDT MON JUL 12 2004 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE NORTHLAND TODAY. DAMAGING WINDS WILL BE POSSIBLE. MORE THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT MAINLY NEAR THE CANADIAN BORDER. LOCALLY DENSE FOG WILL LINGER THIS MORNING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE SEVERE THREAT AREA INCLUDES AREAS EAST OF A LINE FROM ASHLAND TO HAYWARD IN NORTHWESTERN WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. MORE THUNDERSTORMS ARE EXPECTED FROM FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH SHIMON
The Duluth radar (KDLH), 163 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417177.